Alert archive / Arizona / Winter Storm Watches in 2021
Winter Storm Watch 1, NWS Phoenix, AZ
NWS Phoenix, AZ issued this winter storm watch at Jan 23, 2021, 1:18 PM MST for Gila County, Maricopa County, Pinal County, Arizona. It took effect at Jan 25, 2021, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 23, 2021, 1:18 PM MST (20:18 UTC)
- In effect from
- Jan 25, 2021, 11:00 AM MST
- Expired
- Jan 24, 2021, 1:09 PM MST
- In force
- Issued by
- NWS Phoenix, AZ
Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 13 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
603 WWUS45 KPSR 232018 WSWPSR URGENT - WINTER WEATHER MESSAGE National Weather Service Phoenix AZ 118 PM MST Sat Jan 23 2021 AZZ563-241200- /O.NEW.KPSR.WS.A.0001.210125T1800Z-210127T0000Z/ /O.CON.KPSR.WW.Y.0001.210124T0600Z-210125T0600Z/ Southeast Gila County- 118 PM MST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST SUNDAY ABOVE 5000 FEET... ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON ABOVE 4000 FEET... * WHAT...For the Winter Weather Advisory above 5000 feet, snow expected. Total snow accumulations of 3 to 7 inches. For the Winter Storm Watch above 4000 feet, heavy snow possible. Total snow accumulations of 4 to 12 inches possible. * WHERE...Southeast Gila County. * WHEN...For the Winter Weather Advisory, from 11 PM this evening to 11 PM MST Sunday. For the Winter Storm Watch, from Monday morning through Tuesday afternoon. * IMPACTS...Travel could be very difficult to impossible. The dangerously cold wind chills as low as 5 above zero could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Monitor the latest forecasts for updates on this situation. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ AZZ558-241200- /O.NEW.KPSR.WS.A.0001.210125T1800Z-210127T0000Z/ /O.CON.KPSR.WW.Y.0001.210124T0600Z-210125T0600Z/ Pinal/Superstition Mountains- 118 PM MST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST SUNDAY ABOVE 5000 FEET... ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON ABOVE 4000 FEET... * WHAT...For the Winter Weather Advisory above 5000 feet, snow expected. Total snow accumulations of 5 to 10 inches. For the Winter Storm Watch above 4000 feet, heavy snow possible. Total snow accumulations of 3 to 10 inches possible. * WHERE...Pinal/Superstition Mountains. * WHEN...For the Winter Weather Advisory, from 11 PM this evening to 11 PM MST Sunday. For the Winter Storm Watch, from Monday morning through Tuesday afternoon. * IMPACTS...Travel could be very difficult to impossible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Monitor the latest forecasts for updates on this situation. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ AZZ557-241200- /O.NEW.KPSR.WS.A.0001.210125T1800Z-210127T0000Z/ /O.CON.KPSR.WW.Y.0001.210124T0600Z-210125T0600Z/ Mazatzal Mountains- 118 PM MST Sat Jan 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST SUNDAY ABOVE 5000 FEET... ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON ABOVE 4000 FEET... * WHAT...For the Winter Weather Advisory above 5000 feet, snow expected. Total snow accumulations of 8 to 12 inches. For the Winter Storm Watch above 4000 feet, heavy snow possible. Total snow accumulations of 4 to 16 inches possible. * WHERE...Mazatzal Mountains. * WHEN...For the Winter Weather Advisory, from 11 PM this evening to 11 PM MST Sunday. For the Winter Storm Watch, from Monday morning through Tuesday afternoon. * IMPACTS...Travel could be very difficult to impossible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Monitor the latest forecasts for updates on this situation. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ AZZ562-241200- /O.NEW.KPSR.WS.A.0001.210125T1800Z-210127T0000Z/ Globe/Miami- 118 PM MST Sat Jan 23 2021 ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON ABOVE 4000 FEET... * WHAT...Heavy snow possible above 4000 feet. Total snow accumulations of 3 to 5 inches possible. * WHERE...Globe/Miami. * WHEN...From Monday morning through Tuesday afternoon. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
2 follow-up statements
906 WWUS45 KPSR 240914 WSWPSR URGENT - WINTER WEATHER MESSAGE National Weather Service Phoenix AZ 214 AM MST Sun Jan 24 2021 AZZ563-242115- /O.CON.KPSR.WW.Y.0001.000000T0000Z-210125T0600Z/ /O.CON.KPSR.WS.A.0001.210125T1800Z-210127T0000Z/ Southeast Gila County- 214 AM MST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING ABOVE 5000 FEET... ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON ABOVE 4000 FEET... * WHAT...For the Winter Weather Advisory above 5000 feet, snow. Additional snow accumulations of 3 to 7 inches. For the Winter Storm Watch above 4000 feet, heavy snow possible. Total snow accumulations of 5 to 15 inches possible. * WHERE...Southeast Gila County. * WHEN...For the Winter Weather Advisory, until 11 PM MST this evening. For the Winter Storm Watch, from Monday morning through Tuesday afternoon. * IMPACTS...Travel could be very difficult to impossible. The dangerously cold wind chills as low as 5 above zero could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Monitor the latest forecasts for updates on this situation. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ AZZ558-242115- /O.CON.KPSR.WW.Y.0001.000000T0000Z-210125T0600Z/ /O.CON.KPSR.WS.A.0001.210125T1800Z-210127T0000Z/ Pinal/Superstition Mountains- 214 AM MST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING ABOVE 5000 FEET... ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON ABOVE 4000 FEET... * WHAT...For the Winter Weather Advisory above 5000 feet, snow. Additional snow accumulations of 3 to 11 inches. For the Winter Storm Watch above 4000 feet, heavy snow possible. Total snow accumulations of 4 to 12 inches possible. Winds could gust as high as 35 mph. * WHERE...Pinal/Superstition Mountains. * WHEN...For the Winter Weather Advisory, until 11 PM MST this evening. For the Winter Storm Watch, from Monday morning through Tuesday afternoon. * IMPACTS...Travel could be very difficult to impossible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Monitor the latest forecasts for updates on this situation. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ AZZ557-242115- /O.CON.KPSR.WW.Y.0001.000000T0000Z-210125T0600Z/ /O.CON.KPSR.WS.A.0001.210125T1800Z-210127T0000Z/ Mazatzal Mountains- 214 AM MST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING ABOVE 5000 FEET... ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON ABOVE 4000 FEET... * WHAT...For the Winter Weather Advisory above 5000 feet, snow. Additional snow accumulations of 3 to 7 inches. For the Winter Storm Watch above 4000 feet, heavy snow possible. Total snow accumulations of 4 to 16 inches possible. Winds could gust as high as 35 mph. * WHERE...Mazatzal Mountains. * WHEN...For the Winter Weather Advisory, until 11 PM MST this evening. For the Winter Storm Watch, from Monday morning through Tuesday afternoon. * IMPACTS...Travel could be very difficult to impossible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Monitor the latest forecasts for updates on this situation. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ AZZ562-242115- /O.CON.KPSR.WS.A.0001.210125T1800Z-210127T0000Z/ Globe/Miami- 214 AM MST Sun Jan 24 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON ABOVE 4000 FEET... * WHAT...Heavy snow possible above 4000 feet. Total snow accumulations of 3 to 6 inches possible. * WHERE...Globe/Miami. * WHEN...From Monday morning through Tuesday afternoon. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
240 WWUS45 KPSR 242009 WSWPSR URGENT - WINTER WEATHER MESSAGE National Weather Service Phoenix AZ 109 PM MST Sun Jan 24 2021 AZZ563-251200- /O.UPG.KPSR.WS.A.0001.210125T1800Z-210127T0000Z/ /O.NEW.KPSR.WW.Y.0002.210126T1200Z-210127T0000Z/ /O.NEW.KPSR.WS.W.0001.210125T1800Z-210127T0000Z/ /O.CON.KPSR.WW.Y.0001.000000T0000Z-210125T0600Z/ Southeast Gila County- 109 PM MST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING ABOVE 5000 FEET... ...WINTER STORM WARNING IN EFFECT FROM 11 AM MONDAY TO 5 PM MST TUESDAY ABOVE 4000 FEET... ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST TUESDAY BELOW 4000 FEET... * WHAT...For the Winter Storm Warning above 4000 feet, heavy snow expected. Total snow accumulations of 5 to 17 inches. Winds gusting as high as 40 mph. For the first Winter Weather Advisory above 5000 feet, snow. Additional snow accumulations of 1 to 3 inches. For the second Winter Weather Advisory below 4000 feet, snow expected. Total snow accumulations of up to two inches. * WHERE...Southeast Gila County. * WHEN...For the Winter Storm Warning, from 11 AM Monday to 5 PM MST Tuesday. For the first Winter Weather Advisory, until 11 PM MST this evening. For the second Winter Weather Advisory, from 5 AM to 5 PM MST Tuesday. * IMPACTS...Travel could be very difficult to impossible. The dangerously cold wind chills as low as 10 above zero could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ AZZ558-251200- /O.UPG.KPSR.WS.A.0001.210125T1800Z-210127T0000Z/ /O.NEW.KPSR.WW.Y.0002.210126T1200Z-210127T0000Z/ /O.NEW.KPSR.WS.W.0001.210125T1800Z-210127T0000Z/ /O.CON.KPSR.WW.Y.0001.000000T0000Z-210125T0600Z/ Pinal/Superstition Mountains- 109 PM MST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING ABOVE 5000 FEET... ...WINTER STORM WARNING IN EFFECT FROM 11 AM MONDAY TO 5 PM MST TUESDAY ABOVE 4000 FEET... ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST TUESDAY BELOW 4000 FEET... * WHAT...For the Winter Storm Warning above 4000 feet, heavy snow expected. Total snow accumulations of 5 to 20 inches. Winds gusting as high as 40 mph. For the first Winter Weather Advisory above 5000 feet, snow. Additional snow accumulations of up to 5 inches. For the second Winter Weather Advisory below 4000 feet, snow expected. Total snow accumulations of up to 3 inches. * WHERE...Pinal/Superstition Mountains. * WHEN...For the Winter Storm Warning, from 11 AM Monday to 5 PM MST Tuesday. For the first Winter Weather Advisory, until 11 PM MST this evening. For the second Winter Weather Advisory, from 5 AM to 5 PM MST Tuesday. * IMPACTS...Travel could be very difficult to impossible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ AZZ557-251200- /O.UPG.KPSR.WS.A.0001.210125T1800Z-210127T0000Z/ /O.NEW.KPSR.WW.Y.0002.210126T1200Z-210127T0000Z/ /O.NEW.KPSR.WS.W.0001.210125T1800Z-210127T0000Z/ /O.CON.KPSR.WW.Y.0001.000000T0000Z-210125T0600Z/ Mazatzal Mountains- Including the city of Sunflower 109 PM MST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING ABOVE 5000 FEET... ...WINTER STORM WARNING IN EFFECT FROM 11 AM MONDAY TO 5 PM MST TUESDAY ABOVE 4000 FEET... ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST TUESDAY BELOW 4000 FEET... * WHAT...For the Winter Storm Warning above 4000 feet, heavy snow expected. Total snow accumulations of 7 to 19 inches. Winds gusting as high as 40 mph. For the first Winter Weather Advisory above 5000 feet, snow. Additional snow accumulations of 1 to 4 inches. For the second Winter Weather Advisory below 4000 feet, snow expected. Total snow accumulations of up to 4 inches. * WHERE...Mazatzal Mountains. * WHEN...For the Winter Storm Warning, from 11 AM Monday to 5 PM MST Tuesday. For the first Winter Weather Advisory, until 11 PM MST this evening. For the second Winter Weather Advisory, from 5 AM to 5 PM MST Tuesday. * IMPACTS...Travel could be very difficult to impossible. The cold wind chills as low as 15 degrees could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ AZZ562-251200- /O.UPG.KPSR.WS.A.0001.210125T1800Z-210127T0000Z/ /O.NEW.KPSR.WS.W.0001.210126T0000Z-210126T2200Z/ Globe/Miami- Including the cities of Globe and Miami 109 PM MST Sun Jan 24 2021 ...WINTER STORM WARNING IN EFFECT FROM 5 PM MONDAY TO 3 PM MST TUESDAY ABOVE 3500 FEET... * WHAT...Snow expected above 3500 feet. Total snow accumulations of 3 to 6 inches. Winds gusting as high as 35 mph. * WHERE...Globe/Miami. * WHEN...From 5 PM Monday to 3 PM MST Tuesday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this winter storm watch went out at Jan 23, 11:39 AM MST, 1 hour 39 minutes earlier.
Area forecast discussion, Jan 23, 11:39 AM MST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1139 AM MST Sat Jan 23 2021
.UPDATE...Updated Aviation discussion.
&&
.SYNOPSIS...
An active pattern featuring a series of storm systems will bring
chances for rain, high elevation snowfall, and much cooler
temperatures over the next several days. The first storm system
will move through the area today and tomorrow, followed by a
second colder storm system Monday and Tuesday. Desert highs will
drop into the low to mid 50s as early as Sunday.
&&
.DISCUSSION...
Like many of the past several early mornings, isolated light
showers have developed over portions of the Phoenix area. These
showers will trek eastward into Gila County through the early
morning hours. Overall, the night has been fairly pleasant with
temperatures still in the mid to upper 50s for most areas. For
future perspective, Phoenix-Sky Harbor is currently 57 degrees, a
temperature reading that could end up warmer than our many of our
highs after today.
The next several days are on track to be the most active weather
wise so far this winter with multiple shortwaves sweeping through
the region producing multiple periods of precipitation. The first
shortwave, currently over the NV/AZ border, is providing decent
dynamics for showers and thunderstorms but most of those will
remain well to our north over the Great Basin. However, a more
dynamically impressive shortwave moving behind that wave will drop
into Arizona today and Sunday creating the first main period for
precipitation. This shortwave will reinforce upper level troughing
over the Southwest, and then with subsequent embedded waves to
follow, will produce another period of precipitation Monday-
Wednesday morning.
For today, guidance remains relatively quiet regarding chances
for showers and thunderstorms through most of the daylight hours
today. Isolated showers, such as what is currently occurring,
cannot be ruled out later this morning and afternoon. However,
ensemble guidance indicates the peak window for shower
development and coverage will begin this evening and last well
into Sunday evening as the aforementioned dynamically strong
shortwave digs southward into Arizona. For the Saturday-Sunday
period, the NBM Rainfall probabilities show nearly all areas east
of the western Maricopa County line having a 100% chance for at
least measurable rainfall (0.01") and around 70-90% chance for
receiving at least 0.25 inch. The probabilities for higher
rainfall amounts are a bit less, tapering off from east to west,
with a 40% chance of 0.50 inch of Phoenix and just 15% chance for
half an inch around the Phoenix area. Rain chances farther west
along the Colorado River and into southeast California, including
El Centro, are not quite as high with varying 50-80% odds for
measurable rain but less then 10% probability for 0.25 inch or
higher. Snow levels will eventually drop down to 5000 feet by
Sunday which should limit any accumulating snow to the highest
peaks in Gila and Maricopa Counties and western Joshua Tree
National Park.
However, strengthening jet dynamics, cooling aloft, and additional
moisture increases could produce enough instability for convectively
enhanced showers and/or thunderstorms, primarily east of the Colorado
River late Saturday and then again Sunday. The latest available HREF
mean MUCAPE signals instability will be the highest late Sunday
morning and afternoon, perhaps aided by some surface heating, over
the south-central Arizona desert. Any bit of instability will probably
enhance shower potential, leading to locally heavier rainfall, and
possibly isolated thunderstorms. Thunderstorms that do develop could
produce locally gusty winds, lightning, and possibly small hail in
addition to increased rainfall rates.
Confidence remains high that a second peak period for precipitation
will open on Monday as additional embedded waves deepen the cold-core
low over Arizona and allow an anomalously cold airmass to settle
over the region. Global ensembles show H5 heights cooling down
minus 30 to minus 35 Celsius Monday-Tuesday which would place near
the minimum for NAEFS seasonal climatology. This will create this
year's best snowmaking event so far as snow levels drop down to
4500 feet by Monday morning, 3000 feet by Monday night and then
perhaps as low as 2500 feet by Tuesday morning. Areas around Globe
are most likely to see 2-5 inches while portions of the outlying
Phoenix area could see an inch or two, and perhaps even a few
fleeting flakes somewhere in the heart of the Valley. The remote
high terrain of Gila County, like Hilltop, could see 12-20 inches
of snow while portions of the Four Peaks and Superstitions could
see 10-18 inches. The latest snowfall forecast varies minimally
from the most previous version but still seems rather exceptional
for some places, perhaps a likely influence from more aggressive
ensembles and the WPC forecast. The 90th percentile outcomes,
reflecting the more extreme possibilities, could add another 2-8
inches onto those aforementioned totals. Two possible
considerations that could make this more probable are orographic
lift, depending on how the flow sets up, as well as convectively
enhanced showers.
For elevations below 2500 feet, the precipitation chances and
probabilities for Monday-Tuesday look very similar to the first
period of Saturday-Sunday, although odds are tilting 10-20%
higher and 0.01-0.10" wetter across the board. In all, pretty much
everywhere will see their best chances to see rain in several months.
Between now and Wednesday, lower desert areas like Phoenix, Casa
Grande and Gila Bend are likely to see 0.30-1.00 inches of rain,
although similar places around this area could see 1.25-1.50 inches.
Western Arizona, along the Colorado River and southeast California
are not anticipated to see nearly as much rain with rainfall totals
ranging from a few hundredths up to 0.30 of an inch. If convection
does happen, those areas are most favored to see those higher rainfall
totals. Localized flooding problems cannot be ruled out but the
concern for burn scar related flooding as well as flow into the
Tonto Creek are bigger concerns at this time.
After the showers, our attention will turn towards the cold.
Southeast California may hold onto the low 60s through the week,
avoiding the coldest portion of the approaching air mass, while
highs will drop into the mid to low 50s across south-central AZ as
early as tomorrow and not likely to warm much until late in the
week. The coldest period is likely to be Tuesday night/Wednesday
morning with numerous areas reaching the freezing mark, including
portions of the Valley. Hints of another weather system could mark
a quick return of colder temperatures, rain and higher elevation
snow by next weekend.
&&
.AVIATION...Updated at 1835Z.
South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:
Stratocu will persist through Sunday ahead of an approaching low
pressure system. Cloud bases of 4-5k ft will predominate, however
ceilings as low as 2k ft will be possible, particularly in
scattered showers. Isolated showers will develop as early as this
afternoon, with the coverage increasing overnight and persisting into
Sunday.
A few thunderstorms will also be possible, mainly from Phoenix
westward tonight and Sunday. Strong winds are generally not expected
with this activity. Instead, isolated lightning strikes and wet
runways appear to be the biggest impacts. Meanwhile, winds are a bit
more uncertain. A gradual veering from southerly to southwesterly is
anticipated this afternoon, followed by a general decrease in speed
tonight. Directions could be somewhat light and variable before a
southerly flow develops again late Sunday morning.
Southeast California/Southwest Arizona including KIPL and KBLH:
Breezy conditions will persist this afternoon ahead of a broken line
of showers. The showers will likely develop first at KIPL early
this evening, and a few hours later at KBLH. Ceilings as low as 4k
ft will also accompany any showers. Conditions will improve early
Sunday morning, though low clouds could persist through the late
morning at KBLH.
&&
.FIRE WEATHER...
Monday through Friday:
No significant changes to the forecast...Multiple weather systems
will bring chances for precipitation across all fire districts
with the best chances east of the Colorado River. Some lower
desert areas could see 0.25-1.00 inches of rain, perhaps even
slightly more, by Wednesday. Isolated thunderstorms cannot be
ruled out. Snow is likely to fall for elevations above 5000 feet
through the period but lowering snow levels could allow for
accumulation as low as 2500-3000 feet by Monday/Tuesday. Breezy
conditions are also likely to affect the entire area at times.
Temperatures will also be significantly cooler with highs often in
the 50s while lows reach at least the 30s. The increased moisture
levels and cooler temperatures should keep RH values above 40%.
&&
.SPOTTER INFORMATION STATEMENT...
Spotters should follow standard reporting procedures.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Winter Weather Advisory from 11 PM this evening to 11 PM MST
Sunday for AZZ557-558-563.
CA...Wind Advisory from 10 AM to 10 PM PST Monday for CAZ563-566-567.
Wind Advisory from 10 AM Monday to 4 AM PST Tuesday for CAZ562.
&&
DISCUSSION...AD
AVIATION...Hirsch
FIRE WEATHER...ADThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 4:58 AM MST | Winter Weather Advisory | PSR | Gila, Maricopa, Pinal | 42 hr |
| Jan 23, 5:56 AM MST | Wind Advisory | PSR | Gila, La Paz, Maricopa, Pinal, Yuma | 65 hr |
Nearby
Winter Storm Watches in Arizona, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.